Archives of Dermatology · 1930 · 10 citations · 1 references
MedicineDermatologyPharmacologyAllergyDermatopathologyHypersensitivityAllergic Skin DiseasesDrug AllergyDrug-induced Skin ReactionsSkin IrritationSkin SensitizationCutaneous Drug EruptionsDrug-induced Skin EruptionsDrug-induced Skin Hypersensitivity
In spite of the fact that the conception of hypersensitivity of the skin has been current for more than thirty years, it is only comparatively recently that workers have been able to reproduce this condition experimentally by the external application of substances with a known chemical composition. Such work as has been reported in this field will be described in detail at the end of this paper. In 1902 a new drug, mesotan, was put on the market for percutaneous treatment in those conditions which respond to salicylates. A considerable literature on this substance appeared in the next few years. From the start, it was noted that in certain concentrations and under certain conditions of application the drug caused eruptions of the skin; in all but one case cited, the eruptions did not occur after the first, but only after repeated, applications. Among the many writers<sup>1</sup>who reported on
1
H. E. MacDermot · Archives of Dermatology · 1925 · 26 citations · Full text